# SDR CA180706013

- Difficulty date: July 5, 2018
- Submitted: August 18, 2020
- Operation: General aviation
- Make and model: Cessna 172L
- Aircraft time: 4,196 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Condition: Corroded
- Location: Elt
- Component: Elt, Ack
- Component part number: E047
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) ELT REMOTE CONTROL PANEL INDICATOR (RCPI) TEST SWITCH WAS ACTIVATED. NO AUDIO OR VISUAL INDICATION APPEARED.  ELT AUDIO ALERT INDICATOR P/N E-04.7 WAS REMOVED FROM AIRCRAFT AND OPENED TO CHECK BATTERY.  BATTERY APPEARED TO HAVE LEAKED CAUSING SEVERE CORROSION ON POSITIVE TAB OF UNIT AND THE END OF THE BATTERY.  UNIT WAS REPLACED WITH NEW PART AND NEW BATTERY.  ACK MANUAL P/N E04M REV DATE 12/02/2015 REV 1.8 STATES DURACELL PX28L& CR-2 BATTERIES MUST BE REPLACED EVERY 10 YEARS.  AGE OF FAILED UNIT IS UNKNOWN, BUT IS NOT 10 YEARS.  FAILED BATTERY EXPIRATION DATE IS 12-2014.  PHOTOS OF FAILED UNIT ARE AVAILABLE.  (TC# 20180706013)
